Numerical computation of response time distributions using stochastic reward nets


Journal Article

We consider the numerical computation of response time distributions for closed product form queueing networks using the tagged customer approach. We map this problem on to the computation of the time to absorption distribution of a finite-state continuous time Markov chain. The construction and solution of these Markov chains is carried out using a variation of stochastic Petri nets called stochastic reward nets (SRNs). We examine the effects of changing the service discipline and the service time distribution at a queueing center on the response time distribution. A multiserver queueing network example is also presented. While the tagged customer approach for computing the response time distribution is not new, this paper presents a new approach for computing the response time distributions using SRNs. © 1994 J.C. Baltzer AG, Science Publishers.

Full Text

Duke Authors

Cited Authors

  • Muppala, JK; Trivedi, KS; Mainkar, V; Kulkarni, VG

Published Date

  • April 1, 1994

Published In

Volume / Issue

  • 48 / 2

Start / End Page

  • 155 - 184

Electronic International Standard Serial Number (EISSN)

  • 1572-9338

International Standard Serial Number (ISSN)

  • 0254-5330

Digital Object Identifier (DOI)

  • 10.1007/BF02024663

Citation Source

  • Scopus